Article Text

Download PDFPDF
Novel treatment (new drug/intervention; established drug/procedure in new situation)
Recurrent imatinib-induced hepatotoxicity in a chronic myeloid leukaemia patient successfully managed with prednisone

Summary

Imatinib, the frontline tyrosine kinase inhibitor (TKI), has revolutionised the management of chronic myeloid leukaemia (CML). Severe hepatotoxicity, although uncommon, can occur with this drug. This tends to subside with dose reduction or cessation, but can recur with reintroduction of the drug. Recurrent severe hepatotoxicity mandates permanent discontinuation of imatinib. This can cause difficulties in the management of CML, more so if the patient cannot afford or get access to alternate therapy. Furthermore, alternate therapy, for example, second-line TKIs, can impose a huge economic burden on a healthcare system. Here, the authors report the case of 20-year-old CML patient who developed recurrent hepatotoxicity with the use of imatinib. Introduction of corticosteroids enabled successful reintroduction of imatinib therapy.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.